Has anyone been put on Cymbalta for the chronic pain? If so, what was your experience? I am afraid to start it as apparently it has a reaction with Tramadol. I'm not sure what other pain medication I could use for break through pain while on Cymbalta. Any information helps!
I'm on 120mg cymbalta. I got better relief from nortriptyline but when I got to 150mg they lowered it to 100mg and added 30mg cymbalta, then 60, then 90, then 120. It takes up to 5 weeks to fully take effect and for me it reduced about 30% of the pain.
Then I got percocet for temporary relief which helped a bit but not like you'd think. Then I had MVD, then when pain came back I started oxycontin time release that builds up in your system and percocet. Cymbalta sucks if you run out and it's not generic so it costs a lot. I pay $40 copay per month for it, otherwise it's more than $250/mo.
Put cymbalta in search box here. Look around there.
Can you get a doc to call in for you Lidoderm patches…for breakthrough in pain… You can take less pills using this instant relief!
Cymbalta is very hard to get off with possible lots of side effects, Here is a list I made from people right here! Many choices! Alternatives …
I didn’t do well with Cymbalta. I wanted to drive may car into a wall. Luckily, they still have commercials and talk about the possibility if it making you suicidal. I also had no pain relief from it. I have researched Tramadol recently and I don’t think it reacts well with any other meds you might take for depression.
Thank you Debbie. How have people reacted on Xanax?
I had a dr give me Cymbalta but after researching it A LOT, I am not going to take it. I read so many stories about horrible side effects and that scared me. I talked to some people I work with 1 loved it and 1 HATED it. I am still not going to take it - I have been through enough!!! I have not have Xanax. I hope this help. May God bless you.
What were the horrible side effects people had? Thank you for your reply!
nausea, restless leg, insomnia, horrible withdrawal after just a couple of pills
I feel like I have had such a bad year already that I was not willing to take this risk. I read at least 100 post on web md and almost said they med helped with pain but the effects were not worth the it. For every post that was positive there was at least 30 that was negative. I hope this helps.
I am sure it must work for some people but I didn’t get any relief and couldn’t function. Not driving is problematic for me, I don’t have good access to public transport.
The neurologist I had at the time told me to stop the cymbalta with no tapering. I ended up with terrible withdrawal effects, I thought I had lost my mind. It was one of the worst experiences I have ever been through, my family doctor was appalled that the neuro had recommended I go cold turkey.
Good luck finding something that works for you.
I tried one pill a few years ago and it blew my mind.Made me feel out of it and terrible.I had a 3 month supply in my cabinet and never touched it again.My last onset was so horrible i was going to try it again.My G.P. gave me a sack full of samples.Soon after,thankfully my Gamma knife procedure has worked finally.No pain,no meds! ( : Praying it's gone for good! Best to you! Personally i couldn't recommend Cymbalta even though in desperation i was ready to give it a go.
Besides feeling out of it, what was the "terrible" feeling you had?? Can you give me details. I am so desperate I might try it. Thank you!
Like i said,i was going to try it again.I talked to a few people that said it just took time getting accustomed to it.The feeling i had was bad TN pain 1st of all.When i took that cymbalta,it was just a very weird feeling that i can't describe.Like i wasn't myself,i was not exactly high,but something similar.But not fun.( : I know that's lame.Sorry.It was just an uncomfortable feeling.Many here take it with good success.If you're hurting,you should probably give it a whirl.Let me know.I still have mine stashed,just in case.D
Thanks Don. I am hesitant to take it as I have taken Celexa a few years back and had a TERRIBLE reaction 12 hours into it...like vomiting, i was burning up, thought I had to go to the hospital...but it passed and I couldn't walk the next day. I know celexa is in the same drug family as Cymbalta...but it was years ago so I hope maybe this time around it will be fine. I've also thought maybe I should ask my neurologist for Trileptal first? I haven't tried it. I tried carbamazepine and gabapentin. The gabapentin is now not working. Has anyone tried Trileptal?
Thank you all for sharing.
I took Cymbalta for two months together with Gabpentin and just stopped it tow weeks ago. It worked very well against the pain but the side effects (fatigue, circulatory problems) were too severe so I had to stop it. It was a difficult decision. I think if the pain got much worse I would take it again. It's a matter of deciding if its worth it and whether I can do without it (and if I can find something else that works so well but has less side effects) Also stopping it caused quite tough withdrawal symptoms for about two or three days.
I’m on Cymbalta 60mg once daily. I take it with neurontin 3 x daily, and tramadol 3 x daily. I was on the neurontin and tramadol for a couple months before starting the Cymbalta. I didn’t have any additional side-effects after startingthe Cymbalta, but it did take about 4 weeks before I started to see real benefits from the Cymbalta. I have heard some bad stories about side-effects from coming off Cymbalta (withdrawal) and that does worry me some. I have tn 2 from a dental injury about 18 months ago. My med combo dosen’t give me complete relief but, it’s much better than it was before. I hope that helps.
When I ran out cold turkey, when I started back on it I had a weird issue where my lower legs and feet swelled up like balloons, but it went away after a day.
The most annoying side effect I notice is sort of like a hot flash that causes you to break into a sweat doing nothing. Usually on the forehead for me.
And it took 5 weeks to kick in to a noticeable level. But I've had more relief from nortriptyline...cymbalta's molecule is a combination between nortriptyline and prozac.
I'd maxed nortriptyline before starting cymbalta. If you haven't tried it you may want to look into it for type 2 pain. It's safe, cheap, and has been around for 40+ years. My neuro said he's used it for nerve pain himself.
I take 100mg nortriptyline and 120mg cymbalta daily and never feel depressed or anything. Once the cymbalta kicked in it gave me energy. The nortriptyline makes you tired and with cymbalta it seems to even out.
Hey… I take cymbalta and tramadol no obvious problems xxx
Thank you Shindig...Helen, how is cymbalta treating you?
Hello Debbie, I was on Cymbalta for about a year and half. It worked well for me. I was a little numb to the world but that's to be expected. I was weaning off Nortriptyline which also was effective although it turned me into a zombie. I had a little more life in me with Cymbalta.
While I mean no disrespect to those of you who have suffered with Cymbalta, I think it's important to keep in mind that side effects are individual and every medication may have a side effect, especially during the initial period while your whole system is getting used to something new. The real question is does the intended effect outweigh the side effect? If not, don't do it! However, If you're really suffering and there is a medication that can help, it's most likely worth the true trial (5-6 weeks) if your provider recommends it. It's also possible that more people who had a side effect that they didn't like are likely to respond to this post. Cymbalta and all the other SSRI class anti-depressants have a black box warning for suicidality (so does suffering with TN :) However this risk is much greater in adolescents and young adults during the initial period only. It has not been found in older adults. The difference between Cymbalta and other SSRIs is that it was found to have a specific indication for pain management after the initial trials. Xanax is a benzodiazepine-anti-anxiety med that can cause physical dependence, meaning you must taper off very slowly and it won't be easy (vomiting etc). Also this class is not indicated for pain management. But it might help with sleep. Usually avoided (because of the dependence issues) unless you're dealing with major anxiety or panic.
My 2 cents...
Technically Tramadol and SSRIs (like Cymbalta) have an dangerous interaction that indicates a greater risk of serotonin syndrome (mild symptoms are shivering, diarrhea, severe symptoms are muscle rigidity, fevers, and seizures), neuroleptic malignant syndrome (high fever, sweating, unstable blood pressure, stupor, muscular rigidity, and autonomic dysfunction) and seizures. This usually develops within the 1st 2 weeks of therapy but could happen anytime, which I have seen. Additionally they have an additive effect taken together so be careful-no alcohol. These risks increase if you have (or develop) liver problems. Personally I think it is a dangerous combo that many healthcare providers are not aware of. Since there are other options available to us, it's not worth the risk for me. But you should decide for yourself if this is the only thing that works.
Hey... I take cymbalta and tramadol no obvious problems xxx